Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



The first interval of stability of a periodic equation of Duffing type

Author: Rafael Ortega
Journal: Proc. Amer. Math. Soc. 115 (1992), 1061-1067
MSC: Primary 34C25; Secondary 34D20
MathSciNet review: 1092925
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Consider the differential equation of a nonlinear oscillator with linear friction and a $ T$-periodic external force. We find optimal bounds on the derivative of the restoring force in order to obtain a unique $ T$-periodic solution that is asymptotically stable.

References [Enhancements On Off] (What's this?)

  • [1] L. Cesari, Asymptotic behavior and stability problems in ordinary differential equations, Springer-Verlag, Berlin, 1971. MR 0350089 (50:2582)
  • [2] L. K. Jackson, Existence and uniqueness of solutions of boundary value problems for Lipschitz equations, J. Differential Equations 32 (1979), 76-90. MR 532764 (81f:34022)
  • [3] A. C. Lazer and P. J. McKenna, On the existence of stable periodic solutions of differential equations of Duffing type, Proc. Amer. Math. Soc. 110 (1990), 125-133. MR 1013974 (90m:34093)
  • [4] E. Lee and L. Markus, Foundations of optimal control theory, Wiley, New York, 1967. MR 0220537 (36:3596)
  • [5] W. Magnus and S. Winkler, Hill's equation, Dover, New York, 1979. MR 559928 (80k:34001)
  • [6] J. J. Nieto and L. Sanchez, Periodic boundary value problem for some Duffing equations, Differential and Integral Equations 1 (1988), 399-408. MR 945817 (89f:34058)
  • [7] R. Ortega, Stability of a periodic problem of Ambrosetti-Prodi type, Differential and Integral Equations 3 (1990), 275-284. MR 1025178 (90m:34104)
  • [8] -, Topological degree and stability of periodic solutions for certain differential equations, J. London Math. Soc. 42 (1990), 505-516. MR 1087224 (92a:34042)
  • [9] V. Pliss, Nonlocal problems of the theory of oscillations, Academic Press, New York, 1966. MR 0196199 (33:4391)
  • [10] R. A. Smith, Massera's convergence theorem for periodic nonlinear differential equations, J. Math. Anal. Appl. 120 (1986), 679-708. MR 864784 (87k:34068)
  • [11] T. Yoshizawa, Stability theory and the existence of periodic solutions and almost periodic solutions, Springer-Verlag, New York, 1975. MR 0466797 (57:6673)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 34C25, 34D20

Retrieve articles in all journals with MSC: 34C25, 34D20

Additional Information

Article copyright: © Copyright 1992 American Mathematical Society

American Mathematical Society